Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 14, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 1, 2021, 2:15 PM CDT for Lavaca County, Texas. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 2:15 PM CDT (19:15 UTC)
- Expired
- May 22, 2021, 2:15 PM CDT
- In force
- 21 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navidad River at Sublime (SBMT2). The gauge peaked at 29.21 ft at May 20, 2021, 1:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 24 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958
WGUS44 KHGX 011915
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
215 PM CDT Sat May 1 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Navidad River at Sublime affecting Lavaca County.
For the Navidad River...including Sublime, Speaks, Morales, Strane
Park...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
&&
TXC285-020715-
/O.NEW.KHGX.FL.W.0014.210501T1915Z-000000T0000Z/
/SBMT2.1.ER.210501T1857Z.210502T0000Z.210502T0615Z.NO/
215 PM CDT Sat May 1 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Navidad River at Sublime.
* From this afternoon until further notice.
* At 2:00 PM CDT Saturday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:00 PM CDT Saturday was 24.0 feet.
* Forecast...The river is expected to rise to a crest of 24.7 feet
this evening. It will then fall below flood stage late tonight.
* Impact...At 25.0 feet, Moderate lowland flooding begins
threatening livestock...equipment...and primary and secondary
roads and low bridges near the river.
* Flood History...This crest compares to a previous crest of 24.8
feet on 05/15/2004.
&&
LAT...LON 2957 9678 2946 9676 2937 9669 2937 9681
2946 9686 2957 9688
$$1 follow-up statement
517
WGUS84 KHGX 020146
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
846 PM CDT Sat May 1 2021
...The Flood Warning continues for the following rivers in Texas...
Navidad River at Sublime affecting Lavaca County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning at 830 AM CDT.
&&
TXC285-021330-
/O.EXT.KHGX.FL.W.0014.000000T0000Z-210502T1323Z/
/SBMT2.1.ER.210501T1857Z.210501T2130Z.210502T0122Z.NO/
846 PM CDT Sat May 1 2021
...The Flood Warning is now in effect until tomorrow morning...
The Flood Warning continues for
the Navidad River at Sublime.
* Until Sunday morning.
* At 8:00 PM CDT Saturday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 PM CDT Saturday was 24.3 feet.
* Forecast...The river is expected to fall to 6.9 feet Thursday
evening.
* Impact...At 24.0 feet, Minor lowland flooding begins making
secondary roads and low bridges near the river dangerous.
Livestock and equipment should be removed from flood prone areas.
* Flood History...This crest compares to a previous crest of 24.0
feet on 10/04/2009.
&&
LAT...LON 2957 9678 2946 9676 2937 9669 2937 9681
2946 9686 2957 9688
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 1, 12:51 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 1, 12:51 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1251 PM CDT Sat May 1 2021
.AVIATION [18Z TAF Issuance]...
Rainshowers and occasional thunderstorms will persist through the
forecast period with the main threat of storms in the southwest
terminals. Periods of heavier showers will bring MVFR to IFR
conditions to the terminals today and tonight. Towards the end of
the forecast periods, a slow steady improvement will begin but will
not show much until the next TAF package. 35
&&
.PREV DISCUSSION /Issued 1056 AM CDT Sat May 1 2021/...
.DISCUSSION...
Overnight convection/intensity is in the weakening stages. Radar
estimates widespread 4-7" amounts fell overnight generally south
of I-10 and west of Highway 288...with over 1 foot estimated along
the Brazoria/Matagorda County line. Sat pix show upper low
situated over the Big Bend area with another round of convection
firing there. Closer to the local area, vis sat pix show some
temporary clearing across wrn parts of the CWA and another spoke
of convection getting underway between CRP and Matagorda Bay where
some llvl convergence and llvl jet are situated. Looking for
another round of precip to move into the hardest hit areas this
afternoon. Remains to be seen how intense things become and/or
how worked over that area is, but overall setup is not
particularly encouraging considering areas of sun seen on sat pix
which would enhance instability (at least in advance for a short
timeframe). And regardless, saturated grounds will not take absorb
any more in the short term so the flood risk remains high into
this evening despite overall intensity. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 65 84 71 89 67 / 80 20 10 0 30
Houston (IAH) 68 84 71 90 72 / 70 20 10 0 20
Galveston (GLS) 71 78 74 85 74 / 80 30 10 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Sunday morning for the following
zones: Austin...Brazoria
Islands...Brazos...Burleson...Coastal Brazoria...Coastal
Jackson...Coastal Matagorda...Colorado...Fort
Bend...Grimes...Houston...Inland Brazoria...Inland
Harris...Inland Jackson...Inland
Matagorda...Madison...Matagorda
Islands...Montgomery...Northern Liberty...Polk...San
Jacinto...Trinity...Walker...Waller...Washington...Wharton.
High Rip Current Risk until 10 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria
Islands...Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Waters from High Island to Freeport TX
from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CDT this
afternoon for the following zones: Waters from High Island
to Freeport TX from 20 to 60 NM.
&&In the hours before
Local storm report, May 1, 11:23 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 AM CDT SAT MAY 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM FLASH FLOOD SWEENY 29.05N 95.70W
05/01/2021 BRAZORIA TX BROADCAST MEDIA
FLOODED VEHICLES IN SWEENY.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:36 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 65 hr |
| May 1, 3:44 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 1 more | 3 hr |
| May 1, 4:43 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 17 hr |
| May 1, 4:50 AM CDT | Small Craft Advisory | HGX | 17 hr | |
| May 1, 5:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| May 1, 6:01 AM CDT | Special Marine Warning | HGX | 59 min | |
| May 1, 6:08 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| May 1, 7:49 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris, Matagorda | 3 hr |
| May 1, 7:59 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Matagorda, Wharton | 4 hr |
| May 1, 8:04 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 7 days |
| May 1, 9:09 AM CDT | Areal Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| May 1, 9:32 AM CDT | River Flood Warning | HGX | Jackson | 72 hr |
| May 1, 9:32 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 12 hr |
| May 1, 9:32 AM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 52 hr |
| May 1, 9:55 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 24 hr |
| May 1, 12:00 PM CDT | Areal Flood Warning | HGX | Brazoria, Matagorda | 3 hr |
| May 1, 12:37 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 2 hr |
| May 1, 1:53 PM CDT | River Flood Warning | HGX | Brazoria | 21 days |
| May 1, 1:53 PM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 3 days |
| May 1, 2:25 PM CDT | Areal Flood Advisory | HGX | Waller | 8 hr |
| May 1, 2:29 PM CDT | Areal Flood Advisory | HGX | Waller | 8 hr |
| May 1, 4:13 PM CDT | Areal Flood Advisory | HGX | Montgomery | 6 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.